Teen dead in Vancouver after suspected Fentanyl overdose, another case in North Vancouver under investigation

ONE teen has now died after a suspected Fentanyl overdose in Vancouver.

Two boys aged 16 and 17 are believed to have purchased and consumed fake Oxycontin known as “fake 80’s”. The two lost consciousness in Shelley Park after taking the pills Saturday night.

Both young men were rushed to hospital. The 16-year-old recovered and was released. The 17-year-old has since been taken off life support and has died. He has been identified as Jack Bodie, a Burnaby hockey player, on Facebook.

Jack Bodie
Facebook photo

The fake pills were green in colour with the number 80 on them. Police are reminding everyone that Fentanyl is a powerful drug that is 50 to 100 timed more toxic than morphine. It is found in many forms and is often mixed in with a variety of other street and party drugs.

For more information on Fentanyl, visit knowyoursource.ca

 

MEANWHILE, North Vancouver RCMP are investigating the possible link between Fentanyl and the death of a 31-year-old North Vancouver resident.

The investigation began on July 31 when a male was found in distress by a family member who called for police assistance.  Despite life-saving efforts, the male died on scene.  Further investigation has revealed a suspected link to Fentanyl.

“We won’t know for certain the cause of death, even the suspicion of a link to Fentanyl warrants another public safety announcement,” said Cpl. Geoff Harder.  “If you use street drugs, you should take precautions.  The risk of overdosing while using opiate based drugs, including Fentanyl, is high.”